Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Savannah_Sunshine posted:
I got my mirena shortly after having my daughter in 2011. I got it in Feb. 2011 and had it removed March 2012. So I had it in for one year and one month. My partner and I have been trying since then to conceive with absolutely no luck. When we got pregnant with our daughter, we started having sex in Feb. of 2010 and got pregnant April of 2010. We were using condoms, the "pull out" method AND I was on Trisprintec (spelling), a pill. I know that it's supposed to take up to a year to get pregnant when "trying" but, when I had my mirena, the last few months before I had it removed, I started having horrible mood swings, weight gain, ect. Negative pregnancy tests and I even had an ultra-sound to be sure that the IUD was still in place. It was. Never moved. I also didn't have my period while I was using mirena. I got my period back and it's been on a perfect 28 day cycle since April of 2012. I am ovulating from what I can tell, I took an ovulation test when I was "supposed" to be ovulating and it came back positive within 30 second. My cervix also changes position and I have the egg white discharge during when I'm supposed to be ovulating. I'm at a very healthy weight and so is my partner. We eat healthy and exercise regularly and our stress levels are moderate most of the time. (mine shoot through the roof when I get a negative test every month, but I'm guessing that should be expected). I really don't know why it's so difficult to conceive when the first time, it was very easy. My partner and I have sex regularly, usually every other day and sometimes every day, depending on our moods. I don't have cysts or anything I can think of that would cause me to have trouble becoming pregnant. I'm younger, so I'm in a good age range as well. I've done research on mirena TRYING to find something to explain why this is happening and I've found nothing. I haven't gone to my doctor yet because I don't want to fret and go all the way across town if it's just a simple matter of waiting and just letting nature take it's course. I've asked many of my friends and they're all having the same problem if they had the mirena IUD. Please, can anyone help?
Joel Bernstien, MD responded:
Sounds like all is healthy with you. You are young, healthy, ovulating, and having well timed intercourse. With human reproduction, there is only a 15% chance each month that you will get pregnant if all is perfect. I would continue all the things you are doing and if you have not conceived by March, then make an appointment with you provider for an evaluation. Chances are, you will be pregnant by then. I do not the Mirena has affected your ability to conceive. Best of luck.
Savannah_Sunshine replied to Joel Bernstien, MD's response:
Thank you. I really hope it is not the mirena that has caused this. I just thought since conceiving our daughter was so easy, this time would be also. But, I guess every pregnancy and conception is different.

Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

New Committee Opinion on Female Fertility TestingExpert
New Guidelines on Fertility Testing! American Society for Reproductive Medicine (ASRM) released a Committee Opinion on evaluation of the ... More
Was this Helpful?
9 of 9 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center